SMITH & NEPHEW, INC. REDAPT MODULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Back to Search Results |
| Catalog Number |
71352360 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Medical device site infection (4845)
| Date of Event |
06/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery of the right hip on (b)(6) 2022, due to an unspecified failure of the previous tha system.During the revision surgery, the primary tha system was explanted and replaced with a tha acetabular redapt system and a redapt femoral system.The identity of the hip system implanted before this revision surgery is unknown.As reported, the patient suffered from infection and inflammatory reaction due to internal right hip prosthesis.The patient underwent a 2 stage revision surgery: one in (b)(4) 2022 and another one in (b)(6) 2022.During these revision surgeries, the acetabular component was explanted with the screws.There is no further information at this time.The current state of health of the patient is unknown.
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.